Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Swollen feet, ankles and tight skin after hip replacement. Causes ?

Since returning home from a recent hospitalization for a hip replacement , my feet and ankles have remained swollen and the skin feels very tight. What would be causing this? Normally when I watch TV I sit in a lounge chair, but since the surgery my macular degeneration has become much worse and I have to sit right in front of the TV to see the screen. My feet are not elivated like they were in the past. Could this cause the problem?
Asked On : Mon, 13 Aug 2012
Answers:  1 Views:  760
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
Keeping the feet hanging for long durations can cause a dependent swelling in the feet and ankles causing tightening of the skin.
This is further getting aggravated by the surgery you had recently. Keep your legs elevated on two pillows to reduce the swelling.
I hope this information has been both informative and helpful for you.
Dr. Praveen Tayal
Answered: Fri, 17 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor